Alert archive / Maryland / Flash Flood Warnings in 2000
Flash Flood Warning 37, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 31, 2000, 3:01 PM EDT for Garrett County, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2000, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 31, 2000, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Garrett County, MD
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 311901 FFWPBZ MDC023-312300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 301 PM EDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND * UNTIL 700 PM EDT * AT 258 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINFALL WITH AMOUNTS GREATER THAN 2 INCHES IN AN HOUR OVER THE WESTERN HALF OF GARRETT COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...MC HENRY AND ACCIDENT... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:40 AM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 31, 9:40 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 940 AM EDT MON JUL 31 2000 WSR-88D CONTS TO SHOW AREA OF SHWRS AND FEW EMBDD TSTMS FM ERN KY TO LK ERI. PCPN MOVG NNE AND APPEARS TO BE WKNG A BIT. ATMOS RMNS JUICY AND WL KEEP HI POPS ALL ZNS TDA. WL HAVE TO WATCH SLOW MOVERS FOR FLOODING POTENTIAL AGN TDA. NO BIG CHGS TO ZNS. FCSTID = 14 PIT 83 67 84 64 / 90 70 50 30 HLG 81 67 82 64 / 90 70 50 30 MGW 81 67 82 64 / 90 70 50 30 ZZV 80 68 83 64 / 90 70 50 30 PHD 81 68 83 64 / 90 70 50 30 FKL 80 66 80 64 / 90 70 50 30 DUJ 80 66 80 64 / 90 70 50 30 LBE 81 67 82 64 / 90 70 50 30 \BTP 80 66 80 64 / 90 70 50 30 IDI 81 67 82 64 / 90 70 50 30 ODM 80 69 84 65 / 90 70 50 30 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 31, 1:20 PM EDT, 1 hour 41 minutes before
MDZ001-WVZ023-041-312015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 120 PM EDT MON JUL 31 2000 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO DEVELOP IN THE MOUNTAINS... THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING CONTINUE TO DEVELOP OVER THE MOUNTAINS OF PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA AND IN GARRETT COUNTY MARYLAND. THE STORMS ARE MOVING SLOWLY NORTHEAST AND MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE NEXT TWO DAYS AS SOUTH WINDS CONTINUE TO BRING MOIST AIR INTO THE REGION.
Special weather statement, Jul 31, 2:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT MON JUL 31 2000 PAZ008-009-014>016-020>022-011827- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FOREST PA- JEFFERSON PA-VENANGO PA- 230 PM EDT MON JUL 31 2000 ...THUNDERSTORM UPDATE... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE REGION DURING THE REMAINDER OF THE AFTERNOON. THESE STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS EXCEEDING ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS MAY EXCEED 35 MPH WITH SOME OF THE STRONGER STORMS ALONG WITH SOME HAIL. RESIDENTS SHOULD BE ALERT TO RAPIDLY DETERIORATING CONDITIONS. PONDING OF WATER ON RAOADWAYS AND POOR DRAINAGE AREAS CAN OCCUR FROM HEAVY RAINS.
Nearby
Flash Flood Warnings in Maryland, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.